\({\mathbb{A}}^{1}\)-Homotopy and Algebraic Vector Bundles

  • Fabien Morel
Chapter
Part of the Lecture Notes in Mathematics book series (LNM, volume 2052)

Abstract

Now we come to proving in \({\mathbb{A}}^{1}\)-homotopy theory the analogues for algebraic vector bundles of the classical result of classification of topological vector bundles in terms of homotopy classes of maps to the Grassmanian varieties. The results and techniques of the next sections is a natural sequel to 49 and is very much inspired from it.

Keywords

Vector Bundle Homotopy Class Loop Space Homotopy Theory General Linear Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    J. Arason, R. Elman, Powers of the fundamental ideal in the Witt ring, J. Algebra 239(1), 150–160 (2001)Google Scholar
  2. 2.
    A. Asok, B. Doran, Vector bundles on contractible smooth schemes. Duke Math. J. 143(3), 513–530 (2008)Google Scholar
  3. 3.
    A. Asok, B. Doran, A1-homotopy groups, excision, and solvable quotients. Adv. Math. 221(4), 1144–1190 (2009)Google Scholar
  4. 4.
    A. Asok, F. Morel, Smooth varieties up to \({\mathbb{A}}^{1}\)-homotopy and algebraic h-cobordisms. Adv. Math. 227(5), 1990–2058 (2011)Google Scholar
  5. 5.
    J. Ayoub, Un contre-exemple à la conjecture de \({\mathbb{A}}^{1}\)-connexité de F. Morel. C. R. Acad. Sci. Paris Sér I 342, 943–948 (2006)Google Scholar
  6. 6.
    J. Barge, J. Lannes, in Suites de Sturm, indice de Maslov et priodicit de Bott (French). (Sturm Sequences, Maslov Index and Bott Periodicity). Progress in Mathematics, vol. 267 (Birkhäuser, Basel, 2008)Google Scholar
  7. 7.
    J. Barge, F. Morel, Groupe de Chow des cycles orientés et classe d’Euler des fibrés vectoriels. C. R. Acad. Sci. Paris Sér I t. 330, 287–290 (2000)Google Scholar
  8. 8.
    J. Barge et F. Morel, Cohomologie des groupes linéaires, K-théorie de Milnor et groupes de Witt. C. R. Acad. Sci. Paris Sér I t. 328, 191–196 (1999)Google Scholar
  9. 9.
    H. Bass, J. Tate, The Milnor Ring of a Global Field. In Algebraic K-Theory. II: “Classical” Algebraic K-Theory and Connections with Arithmetic. Proceeding Conference, Battelle Memorial Institute, Seattle, Washington, 1972. Lecture Notes in Mathematics, vol. 342 (Springer, Berlin, 1973), pp. 349–446Google Scholar
  10. 10.
    A.A. Beilinson, J. Bernstein, P. Deligne, Faisceaux pervers (French). (Perverse sheaves). Analysis and topology on singular spaces, I (Luminy, 1981). Astrisque (Soc. Math., Paris, France) 100, 5–171 (1982)Google Scholar
  11. 11.
    S.M. Bhatwadekar, R. Sridharan, The Euler class group of a noetherian ring. Compos. Math. 122(2), 183–222 (2000)Google Scholar
  12. 12.
    S. Bloch, A. Ogus, Gersten’s conjecture and the homology of schemes. Ann. Sci. École Norm. Sup. (4) 7, 181–201 (1974/1975)Google Scholar
  13. 13.
    A.K. Bousfield, D.M. Kan, Homotopy limits, in Completions and Localizations. Lecture Notes in Mathematics, vol. 304 (Springer, Berlin, 1972), pp. v + 348Google Scholar
  14. 14.
    K.S. Brown, Abstract homotopy theory and generalized sheaf cohomology. Trans. Amer. Math. Soc. 186, 419–458 (1974)Google Scholar
  15. 15.
    K.S. Brown, S.M. Gersten, Algebraic K-Theory as Generalized Sheaf Cohomology. In Algebraic K-Theory. I: Higher K-Theories. Proceeding Conference, Battelle Memorial Institute, Seattle, Washington, 1972. Lecture Notes in Mathematics, vol. 341 (Springer, Berlin, 1973), pp. 266–292Google Scholar
  16. 16.
    C. Cazanave, Théorie homotopique des schémas d’Atiyah et Hitchin. Thèse de Doctorat, Université Paris XIII, September 2009Google Scholar
  17. 17.
    C. Cazanave, Classes d’homotopie de fractions rationnelles (French). C. R. Math. Acad. Sci. Paris 346(3–4), 129–133 (2008)Google Scholar
  18. 18.
    C. Cazanave, Algebraic homotopy classes of rational functions. Preprint (2009)Google Scholar
  19. 19.
    J.-L. Colliot-Thélène, R.T. Hoobler, B. Kahn, The Bloch-Ogus-Gabber Theorem (English. English summary). In Algebraic K-Theory (Toronto, ON, 1996). Fields Institute Communications, vol. 16 (American Mathematical Society, Providence, 1997), pp. 31–94Google Scholar
  20. 20.
    E. Curtis, Simplicial homotopy theory. Adv. Math. 6, 107–209 (1971)Google Scholar
  21. 21.
    F.Déglise, Modules homotopiques avec transferts et motifs génériques. Ph.D. Thesis, University of Paris VII, 2002Google Scholar
  22. 22.
    B. Dayton, C. Weibel, KK-theory of hyperplanes. Trans. Amer. Math. Soc. 257(1), 119–141 (1980)Google Scholar
  23. 23.
    J. Fasel, Groupes de Chow orientés. Thèse EPFL, 3256 (2005)Google Scholar
  24. 24.
    J. Fasel, The Chow-Witt ring. Doc. Math. 12, 275–312 (2007)Google Scholar
  25. 25.
    O. Gabber, Gersten’s conjecture for some complexes of vanishing cycles. Manuscripta Math. 85(3–4), 323–343 (1994)Google Scholar
  26. 26.
    R. Godement, Topologie algébrique et théorie des faisceaux(Hermann, Paris, 1958)Google Scholar
  27. 27.
    A. Grothendieck, Sur quelques points d’algèbre homologique. (French) Tôhoku Math. J. (2)9, 119–221 (1957)Google Scholar
  28. 28.
    A. Grothendieck, La théorie des classes de Chern. Bull. Soc. Math. France 86, 137–154 (1958)Google Scholar
  29. 29.
    A. Grothendieck, J. Dieudonné, Éléments de Géométrie Algébrique IV. Étude locale des schémas et des morphismes de schémas (Troisième Partie) (French). Inst. Hautes Études Sci. Publ. Math. 28, 361 (1967)Google Scholar
  30. 30.
    A. Grothendieck, J. Dieudonné, Éléments de Géométrie Algébrique IV. Étude locale des schémas et des morphismes de schémas (Quatrième Partie) (French). Inst. Hautes Études Sci. Publ. Math. 32, 361 (1967)Google Scholar
  31. 31.
    A.J. Hahn, O.T. O’Meara, The classical groups and K-theory. With a foreword by J. Dieudonné. in Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 291 (Springer, Berlin, 1989), pp. xvi + 576Google Scholar
  32. 32.
    M. Hovey, Model category structures on chain complexes of sheaves. Trans. Am. Math. Soc. 353, 2441–2457 (2001)Google Scholar
  33. 33.
    P. Hu, I. Kriz, The Steinberg relation in stable \({\mathbb{A}}^{1}\)-homotopy. Int. Math. Res. Not. (17), 907–912 (2001)Google Scholar
  34. 34.
    J.F. Jardine, Simplicial presheaves. J. Pure Appl. Algebra 47(1), 35–87 (1987)Google Scholar
  35. 35.
    A. Joyal, A letter to Grothendieck, April 1983Google Scholar
  36. 36.
    M. Karoubi, O. Villamayor, Foncteurs K nen algèbre et en topologie. C. R. Acad. Sci. Paris A–B 269, 416–419 (1969)Google Scholar
  37. 37.
    K. Kato, Symmetric bilinear forms, quadratic forms and Milnor K-theory in characteristic two. Invent. Math. 66(3), 493–510 (1982)Google Scholar
  38. 38.
    K. Kato, A generalization of local class field theory by using KK-groups, II. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 27(3), 603–683 (1980)Google Scholar
  39. 39.
    M. Knus, Max-Albert. Quadratic and Hermitian Forms Over Rings. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 294. Springer-Verlag, Berlin, 1991. xii+524 pp. ISBN: 3-540-52117-8Google Scholar
  40. 40.
    T.Y. Lam, in Serre’s Conjecture. Lecture Notes in Mathematics, vol. 635 (Springer, Berlin, 1978), pp. xv + 227Google Scholar
  41. 41.
    H. Lindel, On the Bass-Quillen conjecture concerning projective modules over polynomial rings. Invent. Math. 65(2), 319–323 (1981/1982)Google Scholar
  42. 42.
    H. Matsumara, Commutative Ring Theory(Cambridge University Press, Cambridge, 1989)Google Scholar
  43. 43.
    H. Matsumoto, Sur les sous-groupes arithmétiques des groupes semi-simples déployés. (French) Ann. Sci. École Norm. Sup. (4) 2, 1–62 (1969)Google Scholar
  44. 44.
    J.P. May, Simplicial Objects in Algebraic Topology. Reprint of the 1967 original. Chicago Lectures in Mathematics. University of Chicago Press, Chicago, IL, 1992. viii+161 pp.Google Scholar
  45. 45.
    J. Milnor, Introduction to Algebraic K-Theory(Princeton University Press, Princeton)Google Scholar
  46. 46.
    J. Milnor, Construction of universal bundles I. Ann. Math. 63, 272–284 (1956)Google Scholar
  47. 47.
    J. Milnor, Algebraic K-theory and quadratic forms. Invent. Math. 9, 318–344 (1970)Google Scholar
  48. 48.
    J. Milnor, D. Husemoller, in Symmetric Bilinear Forms. Ergebnisse der Mathematik, Band 73 (Springer, Berlin, 1973)Google Scholar
  49. 49.
    F. Morel, Théorie homotopique des schémas. (French) [Homotopy theory of schemes] Astérisque No. 256 (1999), vi+119 pp.Google Scholar
  50. 50.
    F. Morel, An introduction to \({\mathbb{A}}^{1}\)-homotopy theory. Contemporary developments in algebraic K-theory, 357–441 (electronic), ICTP Lect. Notes, XV, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2004.Google Scholar
  51. 51.
    F. Morel, in On the Motivic π 0 of the Sphere Spectrum, ed. by J.P.C. Greenlees. Axiomatic, Enriched and Motivic Homotopy Theory (Kluwer, Boston, 2004) pp. 219–260Google Scholar
  52. 52.
    F. Morel, in The Stable \({\mathbb{A}}^{1}\) -Connectivity Theorems. K-Theory, vol. 35 (2005), pp. 1–68Google Scholar
  53. 53.
    F. Morel, Milnor’s conjecture on quadratic forms and mod 2 motivic complexes. Rend. Sem. Mat. Univ. Padova 114, 63–101 (2005)Google Scholar
  54. 54.
    F. Morel, Sur les puissances de l’idéal fondamental de l’anneau de Witt. Comment. Math. Helv. 79(4), 689 (2004)Google Scholar
  55. 55.
    F. Morel, in \({\mathbb{A}}^{1}\) -Algebraic Topology. Proceedings of the International Congress of Mathematicians (Madrid, 2006)Google Scholar
  56. 56.
    F. Morel, On the Friedlander-Milnor conjecture for groups of small rank. in Current Developments in Mathematics, ed. by D. Jerison, B. Mazur, T. Mrowka, W. Schmid, R. Stanley, S.T. Yau (International Press, Boston, 2010)Google Scholar
  57. 57.
    F. Morel, L’immeuble simplicial d’un groupe semi-simple simplement connexe déployé. Sur la structure et l’homologie des groupes de Chevalley sur les anneaux de polynômes (in preparation)Google Scholar
  58. 58.
    F. Morel, Generalized transfers and the rigidity property for the \({C}_{{_\ast}}^{{\mathbb{A}}^{1} }({({\mathbb{G}}_{m})}^{\wedge n})\)’s (in preparation)Google Scholar
  59. 59.
    F. Morel, V. Voevodsky, \({\mathbb{A}}^{1}\)-homotopy theory of schemes, Inst. Hautes Études Sci. Publ. Math. No. 90 (1999), 45–143 (2001)Google Scholar
  60. 60.
    L.-F. Moser, \({\mathbb{A}}^{1}\)-locality results for linear algebraic groups (in preparation)Google Scholar
  61. 61.
    M.P. Murthy, Zero cycles and projective modules. Ann. Math. 140(2), 405–434 (1994)Google Scholar
  62. 62.
    Y. Nisnevich, The completely decomposed topology on schemes and associated descent spectral sequences in algebraic K-theory. in Algebraic K-Theory: Connections with Geometry and Topology (Lake Louise, AB, 1987). NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 279 (Kluwer, Dordrecht, 1989), pp. 241–342Google Scholar
  63. 63.
    M. Ojanguren, I. Panin, A purity theorem for the Witt group. Ann. Sci. École Norm. Sup. (4) 32(1), 71–86 (1999)Google Scholar
  64. 64.
    I. Panin, Homotopy invariance of the sheaf WNis and of its cohomology, In Quadratic forms, linear algebraic groups, and cohomology, 325–335, Dev. Math., 18, Springer, New York, 2010Google Scholar
  65. 65.
    D. Quillen, in Homotopical Algebra. Lecture Notes in Mathematics, vol. 43 (Springer, Berlin, 1967), pp. iv + 156Google Scholar
  66. 66.
    D. Quillen, Projective modules over polynomial rings. Invent. Math. 36, 167–171 (1976)Google Scholar
  67. 67.
    M. Roitman, On projective modules over polynomial rings. J. Algebra 58(1), 51–63 (1979)Google Scholar
  68. 68.
    M. Rost, Chow groups with coefficients. Doc. Math. 1(16), 319–393 (1996) (electronic)Google Scholar
  69. 69.
    W. Scharlau, Quadratic and Hermitian forms. Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences), vol. 270 (Springer, Berlin, 1985)Google Scholar
  70. 70.
    Schmid, Wittring Homology. Ph.D. Dissertation, Universitaet Regensburg (1998)Google Scholar
  71. 71.
    J.-P. Serre, Corps locaux (French). Deuxième édition. Publications de l’Université de Nancago, no. VIII (Hermann, Paris, 1968)Google Scholar
  72. 72.
    J.-P. Serre, Algèbre locale multiplicités. (French) Cours au Collège de France, 1957–1958. Seconde édition, 1965. Lecture Notes in Mathematics, 11 Springer-Verlag, Berlin-New York 1965 vii+188 pp.Google Scholar
  73. 73.
    A. Suslin, Projective modules over polynomial rings are free. (Russian) Dokl. Akad. Nauk SSSR 229(5), 1063–1066 (1976)Google Scholar
  74. 74.
    A. Suslin, The structure of the special linear group over rings of polynomials. Izv. Akad. Nauk SSSR Ser. Mat. 41(2), 235–252, 477 (1977) (Russian)Google Scholar
  75. 75.
    A. Suslin, V. Voevodsky, Singular homology of abstract algebraic varieties. Invent. Math. 123(1), 61–94 (1996)Google Scholar
  76. 76.
    A. Suslin, V. Voevodsky, Bloch-Kato conjecture and motivic cohomology with finite coefficients. in The Arithmetic and Geometry of Algebraic Cycles (Banff, AB, 1998). NATO Sci. Ser. C Math. Phys. Sci., vol. 548 (Kluwer, Dordrecht, 2000), pp. 117–189Google Scholar
  77. 77.
    B. Totaro, The Chow ring of a classifying space. in Algebraic K-Theory, ed. by W. Raskind, C. Weibel. Proceedings of Symposia in Pure Mathematics, vol. 67 (American Mathematical Society, Providence, 1999), pp. 249–281 (33 pp.)Google Scholar
  78. 78.
    W. Van der Kallen, A module structure on certain orbit sets of unimodular rows. J. Pure Appl. Algebra 57(3), 281–316 (1989)Google Scholar
  79. 79.
    V. Voevodsky, Cohomological theory of presheaves with transfers. in Cycles, Transfers, and Motivic Homology Theories. Ann. of Math. Stud., vol. 143 (Princeton University of Press, Princeton, 2000), pp. 87–137Google Scholar
  80. 80.
    V. Voevodsky, Triangulated categories of motives over a field. in Cycles, Transfers, and Motivic Homology Theories. Ann. of Math. Stud., vol. 143 (Princeton University of Press, Princeton, 2000), pp. 188–238Google Scholar
  81. 81.
    V. Voevodsky, The \({\mathbb{A}}^{1}\)-homotopy theory. in Proceedings of the International Congress of Mathematicians, Berlin, 1998Google Scholar
  82. 82.
    T. Vorst, The general linear group of polynomial rings over regular rings. Com. Algebra 9(5), 499–509 (1981)Google Scholar
  83. 83.
    T. Vorst, The Serre problem for discrete Hodge algebras. Math. Z. 184(3), 425–433 (1983)Google Scholar
  84. 84.
    C. Weibel, Homotopy algebraic K-theory. in Algebraic K-Theory and Algebraic Number Theory (Honolulu, HI, 1987). Contemporary Mathematics, vol. 83 (American Mathematical Society, Providence, 1989), pp. 461–488Google Scholar
  85. 85.
    M. Wendt, On Fibre Sequences in Motivic Homotopy Theory, Ph.D. Universität Leipzig, 2007Google Scholar
  86. 86.
    M. Wendt, On the \({\mathbb{A}}^{1}\)-fundamental groups of smooth toric varieties. Adv. Math. 223(1), 352–378 (2010)Google Scholar
  87. 87.
    M. Wendt, \({\mathbb{A}}^{1}\)-Homotopy of Chevalley Groups. J. K-Theory 5(2), 245–287 (2010)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • Fabien Morel
    • 1
  1. 1.Mathematisches Institut der LMUMuenchenGermany

Personalised recommendations